Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Dualized and scaled Fitzpatrick functions


Author: Stephen Simons
Journal: Proc. Amer. Math. Soc. 134 (2006), 2983-2987
MSC (2000): Primary 47H05; Secondary 26B25
DOI: https://doi.org/10.1090/S0002-9939-06-08363-8
Published electronically: May 4, 2006
MathSciNet review: 2231623
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we obtain an explicit formula for the interior of the domain of a maximal monotone multifunction in terms of its Fitzpatrick function.


References [Enhancements On Off] (What's this?)

  • [1] J. M. Borwein, Maximal monotonicity via convex analysis, Preprint.
  • [2] S. P. Fitzpatrick, Representing monotone operators by convex functions, Workshop/ Miniconference on Functional Analysis and Optimization, Proc. Centre Math. Anal. Austral. Nat. Univ., vol. 20, Austral. Nat. Univ., Canberra, 1988, pp. 59-65. MR 1009594 (90i:47054)
  • [3] J.-J. Moreau, Fonctionelles convexes, Collège de France, Séminaire sur les équations aux derivées partielles, Paris, 1966.
  • [4] R. T. Rockafellar, Level sets and continuity of conjugate convex functions, Trans. Amer. Math. Soc. 123 (1966), 46-63. MR 0192318 (33:544)
  • [5] R. T. Rockafellar, Local boundedness of Nonlinear, Monotone Operators, Michigan Math. J. 16 (1969), 397-407.MR 0253014 (40:6229)
  • [6] S. Simons, Minimax and monotonicity, Lecture Notes in Mathematics, vol. 1693, Springer-Verlag, 1998. MR 1723737 (2001h:49002)
  • [7] S. Simons and C. Zalinescu, Fenchel duality, Fitzpatrick functions and maximal monotonicity, J. of Nonlinear and Convex Anal. 6 (2005), 1-22. MR 2138099
  • [8] C. Zalinescu, Convex analysis in general vector spaces, World Scientific, 2002.MR 1921556 (2003k:49003)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H05, 26B25

Retrieve articles in all journals with MSC (2000): 47H05, 26B25


Additional Information

Stephen Simons
Affiliation: Department of Mathematics, University of California, Santa Barbara, California 93106-3080
Email: simons@math.ucsb.edu

DOI: https://doi.org/10.1090/S0002-9939-06-08363-8
Keywords: Monotone multifunction, Fitzpatrick function, convex function, conjugate function, Fenchel duality, weak$^{*}$ topology
Received by editor(s): May 3, 2005
Published electronically: May 4, 2006
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society